[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Challenges in Clinical Electrocardiography
June 10, 2013

Bizarre and Wide QRS After Liver Transplant—Quiz Case

JAMA Intern Med. 2013;173(11):953. doi:10.1001/jamainternmed.2013.644a

A 52-year-old woman 3 weeks status post orthotopic liver transplant was noted to have ST-segment elevation on telemetry. The posttransplant course had been complicated by acute rejection treated with increasing tacrolimus doses resulting in status epilepticus from tacrolimus toxicity. She was treated with intravenous fosphenytoin followed by progressively increasing doses of intravenous phenytoin. Fluconazole, vancomycin, and meropenem had also been started empirically owing to decreased immune function and low blood pressure. At the time of the electrocardiogram (Figure 1), the corrected phenytoin level was 26 μg/mL (normal range 10-20, μg/mL).

First Page Preview View Large
First page PDF preview
First page PDF preview
×